MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12402
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during insertion, the doctor found the swg unravelled during used on the patient.The catheter 5cm side hole was found block during used on the patient.".They changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.The associated emdr report numbers are 3006425876-2025-00243.
 
Event or Problem Description
It was reported that "during insertion, the doctor found the swg unravelled during used on the patient.The catheter 5cm side hole was found block during used on the patient." they changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.The associated emdr report numbers are 3006425876-2025-00243 and 3006425876-2025-00242.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided one image for analysis.The image shows a 2- lumen catheter after use with biological material built up within.The customer also returned one, 2-lumen catheter for analysis.Signs of use were observed on the catheter body.Visual inspection revealed the catheter body and proximal hole were filled with biological material.No other defects or anomalies were observed.Functional testing confirmed the complaint of the "catheter 5cm side hole" (proximal line) being blocked.Further testing revealed the blockage was formed by biological material within the catheter body.The blockage in the catheter was measured to be within the entire proximal line.The overall length of the catheter body measured 2 1/16", which is within the specification limits of 1 25/32" - 2 3/16" per the catheter product drawing.The distal extension line outer diameter measured 0.08581", which is within the specification limits of 0.084" - 0.088" per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.05650", which is within the specification limits of 0.055" - 0.059" per the distal extension line extrusion product drawing.The proximal extension line outer diameter measured 0.0865", which is within the specification limits of 0.084" - 0.088" per the proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 0.0571", which is within the specification limits of 0.055" - 0.059" per the proximal extension line extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe was used to flush both extension lines, and a blockage was identified in the proximal line.No leaks or blockages were observed in the distal line.The location of the blockage was identified by inserting a long pin gage through the proximal line and noting where resistance was encountered.The pin gage was able to push out the blockage of biological material stuck within the line.It was then flushed again using the same method as before and the blockage fully cleared out.After multiple flushes, the proximal extension line also flushed and functioned as intended.A manual tug test confirmed the luer hub was securely attached to the extension line.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture." the customer report of catheter blocked during use was confirmed by complaint investigation of the returned sample.Visual and dimensional analysis did not identify any defects or anomalies that would suggest a manufacturing-related issue.Functional inspection revealed that the proximal lumen experienced resistance when flushed.Once the dried biological material was physically removed, the two lines were flushed again and then no resistance was observed.The blockage created by the dried biological material likely led to the inconsistent flow issues that were reported by the customer.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event as the biological material occluded the lumen during use.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 5 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21558729
Report Number3006425876-2025-00242
Device Sequence Number4430882
Product Code DQY
UDI-Device Identifier30801902124310
UDI-Public(01)30801902124310(11)231005(17)280930(10)71F23J1322(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12402
Device Lot Number71F23J1322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown